Alert archive / New Mexico / Red Flag Warnings in 2007

Red Flag Warning 14, NWS El Paso, TX

April 21, 2007El Paso County, Hudspeth County, Texas; 4 counties in New Mexico

NWS El Paso, TX issued this red flag warning at Apr 21, 2007, 7:14 AM MDT for El Paso County, Hudspeth County, Texas; 4 counties in New Mexico. It took effect at Apr 21, 2007, 12:00 PM MDT. It was in force for 8 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 21, 2007, 7:14 AM MDT (13:14 UTC)
In effect from
Apr 21, 2007, 12:00 PM MDT
Expired
Apr 21, 2007, 8:00 PM MDT
In force
8 hr
Issued by
NWS El Paso, TX

Counties Doña Ana County, NM, Lincoln County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX

The radar

The Holloman AFB radar (KHDX), 63 km from the middle of the area, began a volume at 13:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 21, 12:50 PM MDTNON-TSTM WND GST 58Ruidoso, NM
Apr 21, 12:55 PM MDTNON-TSTM WND GST 632 S Ruidoso, NM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 1.2 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2007-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2007-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3604 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KEPZ 211314
RFWEPZ

RED FLAG WARNING
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
714 AM MDT SAT APR 21 2007

...RED FLAG WARNING FOR THE SOUTH CENTRAL LOW LANDS....SOUTHERN
   RIO GRANDE VALLEY AND EXTREME WEST TEXAS DUE TO LOW RELATIVE
   HUMIDITIES...STRONG WINDS AND HIGH FIRE DANGER FROM NOON TODAY
   THROUGH 8 PM THIS EVENING...

.A LOW PRESSURE SYSTEM MOVING ACROSS ARIZONA AND NEW MEXICO TODAY
WILL CAUSE A TIGHTENED SURFACE PRESSURE GRADIENT. THIS WILL INDUCE
WINDS OF AT LEAST 20 MPH SUSTAINED WITH GUSTS TO 35 MPH OR
HIGHER. THERE IS SOME MOISTURE WITH THIS LOW BUT THE MAJORITY IS
AT THE MID AND HIGH LEVELS. RELATIVE HUMIDITIES WILL DROP BELOW 15
PERCENT IN MANY LOCATIONS WITH THE FIRE DANGER RATING BEING HIGH.

NMZ112-TXZ055-056-220200-
/O.NEW.KEPZ.FW.W.0014.070421T1800Z-070422T0200Z/
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO-
HUDSPETH-
714 AM MDT SAT APR 21 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO
8 PM MDT THIS EVENING. 

CRITICAL FIRE GROWTH POTENTIAL IS EXPECTED TODAY IN THE SOUTH
CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY IN NEW
MEXICO...AND EXTREME WEST TEXAS. STRONG WINDS OF AT LEAST 20 MPH
SUSTAINED WITH GUSTS TO 35 MPH OR HIGHER ARE EXPECTED TODAY. THE
FIRE DANGER IS CURRENTLY HIGH AND RELATIVE HUMIDITIES WILL DROP
BELOW 15 PERCENT IN MANY LOCATIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Apr 21, 5:02 AM MDT, 2 hours 12 minutes earlier.

Area forecast discussion, Apr 21, 5:02 AM MDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
502 AM MDT SAT APR 21 2007

.SYNOPSIS...
A SERIES OF UPPER LEVEL STORM SYSTEMS WILL MOVE ACROSS THE REGION
DURING THE WEEK TO CONTINUE OUR BREEZY TO WINDY CONDITIONS. TODAY
WILL BE VERY WINDY WITH TEMPERATURES RUNNING A LITTLE BELOW
NORMAL. MONDAY WILL AGAIN BE WINDY WITH NEAR NORMAL TEMPERATURES.
BY THE END OF THE COMING WEEK WE WILL SEE PLENTY OF SUN...BUT
CONTINUED BREEZY TO WINDY CONDITIONS IN THE AFTERNOON WITH
TEMPERATURES RUNNING AT OR A LITTLE ABOVE NORMAL.

&&

.DISCUSSION...
LOOKS LIKE WE ARE GOING TO BE LEANING ON THE WIND BUTTON TODAY.
AN APPROACHING TROF...CURRENTLY OVER SOUTHWESTERN ARIZONA WILL
SWEEP ACROSS NEW MEXICO TODAY. THIS WILL HELP TIGHTEN OUR SURFACE
PRESSURE GRADIENT AND WE WILL BE ABLE TO MIX DOWN SOME OF THE
STRONGER WINDS ALOFT ASSOCIATED WITH THE TROF. SO A WIND ADVISORY
HAS BEEN ISSUED FOR OUR AREA FROM NOON UNTIL 6 PM. I DONT THINK
DUST WILL BE A BIG PROBLEM WITH THIS SYSTEM...BUT I CANT RULE
OUT AT LEAST SOME ISOLATED PROBLEMS ASSOCIATED WITH BLOWING DUST.
A WEAK PACIFIC COLD FRONT WILL MOVE ACROSS THE AREA WITH THE LOW
THIS AFTERNOON. IVE SHAVED A FEW DEGREES OFF TODAYS AND
SUNDAYS HIGHS FROM NORMAL TO ACCOUNT FOR THE SLIGHT COOLING.
SUNDAY WILL SEE A VERY BRIEF SHORT WAVE RIDGE MOVE ACROSS NEW
MEXICO...BUT WE WILL QUICKLY COME UNDER THE INFLUENCE OF THE NEXT
UPPER LOW THAT WILL AFFECT THE REGION. THIS SECOND LOW IS A
LITTLE STRONGER THAN TODAYS LOW...BUT THE BEST WIND DYNAMICS
ASSOCIATED WITH THE LOW WILL OCCUR DURING THE OVERNIGHT HOURS ON
MONDAY. SO IVE KEPT MONDAYS WINDS IN THE WINDY CATEGORY...BUT
BELOW ADVISORY LEVELS. ANOTHER SHORT WAVE RIDGE WILL TRANSIT THE
REGION ON TUESDAY AND WEDNESDAY BEFORE A WEAKER OPEN TROF WILL
SLIDE THROUGH NORTHERN NEW MEXICO TO HELP GIVE US BREEZY TO WINDY
WINDS FOR THE END OF THE WEEK.

EACH OF THE LOWS WILL BRING A LITTLE BIT OF COOL AIR WITH
IT...BUT THAT WILL QUICKLY BE COUNTERED BY THE SHORT WAVE RIDGES
AND SOUTHWEST FLOW AT THE SURFACE. THE UP SHOT OF ALL OF THIS IS
THAT WE WILL SEE OUR AFTERNOON HIGHS YO-YO FROM BELOW NORMAL TO
ABOVE NORMAL WITH EACH PASSAGE OF A TROF OR RIDGE. THE GOOD NEWS
IS WE WONT YO-YO MORE THAN ABOUT FIVE DEGREES ABOVE OR BELOW
NORMAL FOR THE NEXT WEEK.

&&

.AVIATION...21/12Z-22/12Z
GENERALLY VFR CONDITIONS EXPECTED FOR THE NEXT 24 HOURS. ISOLATED
AREAS OF IFR VISIBILITIES THIS AFTERNOON IN BLOWING SAND AND
DUST. MODERATE OR GREATER TURBULENCE BELOW 15,000 FEET THIS
AFTERNOON, ESPECIALLY OVER AND NEAR MOUNTAINOUS TERRAIN.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 78  47  81  54  83 /  10   0   0   0   0
SIERRA BLANCA TX        76  44  79  52  81 /  10   0   0   0   0
LAS CRUCES              77  43  80  51  82 /  10   0   0   0   0
ALAMOGORDO              76  41  78  49  81 /  20   0   0   0   0
CLOUDCROFT              54  28  56  36  58 /  20   0   0   0   0
TRUTH OR CONSEQUENCES   74  41  76  49  79 /  20   0   0   0   0
SILVER CITY             66  35  67  45  68 /  20   0   0   0   0
DEMING                  76  43  79  51  81 /  10   0   0   0   0
LORDSBURG               76  43  79  51  80 /  20   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...WIND ADVISORY FROM NOON TODAY TO 6 PM MDT THIS AFTERNOON FOR
     NMZ022>025-030>032.

TX...WIND ADVISORY FROM NOON TODAY TO 6 PM MDT THIS AFTERNOON FOR
     TXZ055-056.

&&

15/15
Hazardous weather outlook, Apr 21, 7:10 AM MDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
710 AM MDT SAT APR 21 2007

NMZ022>025-030>032-TXZ055-056-221315-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
710 AM MDT SAT APR 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT
STRONG WINDS WILL DEVELOP LATE THIS MORNING AND LAST INTO THE
EARLY EVENING HOURS. A WIND ADVISORY HAS BEEN ISSUED OF THE AREA
FROM NOON UNTIL 6 PM TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
ANOTHER ROUND OF WINDY WEATHER CAN BE EXPECTED ON MONDAY...BUT
RIGHT NOW IT LOOKS LIKE WE WILL STAY JUST BELOW ADVISORY CRITERIA.
OTHERWISE A GENERALLY QUIET WEEK WITH NEAR NORMAL TEMPERATURES.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.

Nearby

Red Flag Warnings in New Mexico, 2007Red Flag Warnings in Texas, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.